Immune checkpoint inhibitors have revolutionized the cancer treatment with an approved efficacy in different solid tumors and hematologic malignancies. These agents are increasing the indication in cancer treatment, but can be associated with serious immune-related adverse effects (IRAEs). Dermatologic and gastrointestinal toxicities are the most common IRAE followed by endocrinopathies with a different time of occurrence. Rarely cases of gastrointestinal toxicities are observed almost 2 years after initiation of the therapy. In this review we focus on liver toxicity related to these immunotherapeutic agents for which the largest amount of safety data is available. The management of drug-induced liver toxicity is very complicated and in same cases may take a long period of time to be resolved. A prompt recognition of liver IRAEs and an appropriate management of this event, requiring close collaboration with other specialist figures, could improve its treatment with evident implication on the efficacy of the therapy.

Liver toxicity in the era of immune checkpoint inhibitors: A practical approach / C. Belli, M. Zuin, L. Mazzarella, D. Trapani, P. D'Amico, E. Guerini-Rocco, B. Achutti Duso, G. Curigliano. - In: CRITICAL REVIEWS IN ONCOLOGY HEMATOLOGY. - ISSN 1040-8428. - 132(2018 Dec), pp. 125-129.

Liver toxicity in the era of immune checkpoint inhibitors: A practical approach

M. Zuin
Secondo
;
L. Mazzarella;D. Trapani;P. D'Amico;E. Guerini-Rocco;B. Achutti Duso
Penultimo
;
G. Curigliano
Ultimo
Writing – Review & Editing
2018-12

Abstract

Immune checkpoint inhibitors have revolutionized the cancer treatment with an approved efficacy in different solid tumors and hematologic malignancies. These agents are increasing the indication in cancer treatment, but can be associated with serious immune-related adverse effects (IRAEs). Dermatologic and gastrointestinal toxicities are the most common IRAE followed by endocrinopathies with a different time of occurrence. Rarely cases of gastrointestinal toxicities are observed almost 2 years after initiation of the therapy. In this review we focus on liver toxicity related to these immunotherapeutic agents for which the largest amount of safety data is available. The management of drug-induced liver toxicity is very complicated and in same cases may take a long period of time to be resolved. A prompt recognition of liver IRAEs and an appropriate management of this event, requiring close collaboration with other specialist figures, could improve its treatment with evident implication on the efficacy of the therapy.
Autoimmune hepatitis; Drug induced liver injury; Immune checkpoint inhibitors; Immune-related adverse events; Antibodies, Monoclonal; Drug-Related Side Effects and Adverse Reactions; Gastrointestinal Diseases; Humans; Liver Diseases; Neoplasms; Hematology; Oncology
Settore MED/06 - Oncologia Medica
Article (author)
File in questo prodotto:
File Dimensione Formato  
Liver Toxicity.pdf

accesso riservato

Tipologia: Publisher's version/PDF
Dimensione 428.97 kB
Formato Adobe PDF
428.97 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/623272
Citazioni
  • ???jsp.display-item.citation.pmc??? 6
  • Scopus 16
  • ???jsp.display-item.citation.isi??? 14
social impact